MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES ALLON; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES ALLON; THERMAL REGULATING SYSTEM
Model Number ALLON 2001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following initial receipt of the user facility's report, belmont's sales representative arranged a call with hospital risk management and learned that cloth towels are inserted between the patient and the wrap, which is not in accordance with the instructions for use.The ifu provides the following warning statement: "warning: ensure that nothing comes between the patient's skin and the thermowrap" and also instructs the user: "when closing the thermowrap around the patient, ensure that it fits loosely.(there should be a finger's width space between the patient and the thermowrap)." belmont medical technologies scheduled a subsequent call with the hospital to obtain additional information about the incident.It was reported that the patient suffered "skin lesions" and not "burns" as initially reported.The serial number of the allon used during the incident was not documented.The hospital's internal testing of all 7 allon units at the facility revealed that none of the devices produced temperatures above 37.6 degrees c.Neither the allon nor the thermowrap involved in the incident has been returned to belmont for investigation, therefore we are unable to confirm whether there are any anomalies with the device.We are aware that there is an ongoing investigation at the hospital and will provide a supplemental report should additional information become available.
 
Event or Problem Description
Belmont medical technologies received an initial report from the hospital risk management/patient safety officer that the patient potentially sustained burns, limited to the left posterior arm and left hip/upper buttock area, which reportedly developed two days after surgical treatment.

Brand Name
ALLON
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key12064092
Report Number1219702-2021-00083
Device Sequence Number14396672
Product Code DWJ
UDI-Device Identifier07290107581103
UDI-Public7290107581103
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K024128
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberALLON 2001
Device Catalogue Number200-00263
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1